Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Mar 18, 2013, 8:41 AM EDT for Lewis County, Mason County, Kentucky; Adams County, Scioto County, Ohio. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2013, 8:41 AM EDT (12:41 UTC)
- Expired
- Mar 18, 2013, 1:15 PM EDT
- In force
- 5 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lewis County, KY, Mason County, KY, Adams County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 10:24 AM EDT | HEAVY RAIN 1.26 | South Webster, OH | 24 HOUR TOTAL |
| Mar 18, 10:24 AM EDT | HEAVY RAIN 1.31 | Portsmouth, OH | 24 HOUR TOTAL |
| Mar 18, 10:24 AM EDT | HEAVY RAIN 1.38 | Turkey Creek Lake, OH | 24 HOUR TOTAL IN SHAWNEE STATE FOREST |
| Mar 18, 10:30 AM EDT | FLASH FLOOD | Tollesboro, KY | MAIL CARRIERS REPORTED SEVERAL INSTANCES OF WATER FLOWING OVER ROADWAYS IN THE AREA |
| Mar 18, 1:00 PM EDT | FLOOD | 3 S Lewisburg, KY | HIGH WATER OVER A FEW LOW LYING ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 109 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 416 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 762 m²/s²
- 0-3 km storm-relative helicity
- 836 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512
WGUS51 KILN 181241
FFWILN
KYC135-161-OHC001-145-181545-
/O.NEW.KILN.FF.W.0001.130318T1241Z-130318T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
841 AM EDT MON MAR 18 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEWIS COUNTY IN NORTHEAST KENTUCKY...
MASON COUNTY IN NORTHERN KENTUCKY...
SOUTHERN ADAMS COUNTY IN SOUTHWEST OHIO...
SCIOTO COUNTY IN SOUTHWEST OHIO...
* UNTIL 1145 AM EDT.
* AT 835 AM EDT...RADAR INDICATED THAT AN AREA OF VERY HEAVY RAIN HAD
FALLEN ACROSS THE WARNED AREA FROM EARLIER THUNDERSTORMS...WITH AN
ADDITIONAL AREA OF MODERATE RAINFALL BEGINNING TO TRAIN THROUGH
THE AREA. THIS RAIN IS FALLING OVER AN AREA OF SNOW WHICH FELL ON
SUNDAY. AS MUCH AS AN INCH OF RAIN HAS FALLEN SO FAR.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
INCH POSSIBLE THROUGH 1145 AM EDT. RUNOFF FROM THIS EXCESSIVE
RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3839 8341 3843 8358 3852 8364 3847 8381
3849 8389 3860 8399 3865 8395 3864 8371
3878 8368 3890 8276 3872 8269 3867 8276
3860 8274 3859 8275 3859 8285 3875 8288
3872 8302 3843 8323 3836 8323 3832 8333
$$2 follow-up statements
707
WGUS71 KILN 181519
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1119 AM EDT MON MAR 18 2013
OHC001-181526-
/O.CAN.KILN.FF.W.0001.000000T0000Z-130318T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS OH-
1119 AM EDT MON MAR 18 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN ADAMS
COUNTY HAS BEEN CANCELLED...
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3839 8341 3843 8358 3852 8364 3847 8381
3849 8389 3860 8399 3863 8367 3868 8349
3860 8329 3883 8305 3890 8276 3872 8269
3867 8276 3859 8275 3859 8285 3875 8288
3872 8302 3843 8323 3836 8323 3832 8333
$$
KYC135-161-OHC145-181545-
/O.CON.KILN.FF.W.0001.000000T0000Z-130318T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS KY-MASON KY-SCIOTO OH-
1119 AM EDT MON MAR 18 2013
...FLASH FLOOD WARNING CONTINUES FOR SCIOTO...SOUTHERN MASON AND
LEWIS COUNTIES UNTIL 1145 AM EDT...
AT 1115 AM EDT...THERE HAVE BEEN REPORTS OF AREA ROADS NEAR
TOLLESBORO IN LEWIS COUNTY BEING IMPASSIBLE DUE TO HIGH WATER. WHILE
NO ADDITIONAL REPORTS HAVE BEEN RECEIVED...AREA CREEKS ARE STILL
RISING AND LIGHT TO MODERATE RAINFALL IS STILL AFFECTING ESPEICALLY
MASON...LEWIS AND SOUTHERN SCIOTO COUNTY.
WHILE THE HEAVIEST RAIN HAS ENDED...CREEKS AND STREAMS ARE STILL
RISING AND ADDITIONAL LIGHT RAINFALL OF UP TO A HALF INCH IS
POSSIBLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PORTSMOUTH...
WHEELERSBURG...CAMP DIX...FRANKLIN FURNACE...HEAD OF GRASSY...
LEWISBURG...NEW BOSTON...ROSEMOUNT...SCIOTODALE...SOUTH WEBSTER...
TOLLESBORO AND VANCEBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3839 8341 3843 8358 3852 8364 3847 8381
3849 8389 3860 8399 3863 8367 3868 8349
3860 8329 3883 8305 3890 8276 3872 8269
3867 8276 3859 8275 3859 8285 3875 8288
3872 8302 3843 8323 3836 8323 3832 8333
$$846
WGUS51 KILN 181541
FFWILN
KYC135-161-OHC145-181715-
/O.EXT.KILN.FF.W.0001.000000T0000Z-130318T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1141 AM EDT MON MAR 18 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
LEWIS COUNTY IN NORTHEAST KENTUCKY...
SOUTHERN MASON COUNTY IN NORTHERN KENTUCKY...
SOUTHERN SCIOTO COUNTY IN SOUTHWEST OHIO...
* UNTIL 115 PM EDT.
* AT 1135 AM EDT...WITH SOME REPORTS OF HIGH WATER OVER ROADWAYS IN
LEWIS COUNTY...AND AREA CREEKS AND STREAMS STILL RISING...THE
FLASH FLOOD WARNING IS EXTENDED FOR THE WARNED AREA.
* RADAR INDICATED AN ADDITIONAL AREA OF MODERATE RAIN WILL AFFECT
THE WARNED AREA THROUGH 1 PM. AS MUCH AS AN ADDITION HALF INCH TO
INCH OF RAIN IS POSSIBLE THROUGH THIS TIME. RUNOFF FROM CURRENT
AND PREVIOUS EXCESSIVE RAIN WILL CAUSE FLASH FLOODING TO CONTINUE
TO OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3839 8341 3843 8358 3852 8364 3847 8381
3849 8389 3860 8399 3863 8367 3868 8349
3860 8329 3883 8305 3890 8276 3872 8269
3867 8276 3859 8275 3859 8285 3875 8288
3872 8302 3843 8323 3836 8323 3832 8333
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 7:11 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 18, 7:11 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
711 AM EDT MON MAR 18 2013
.SYNOPSIS...
PRECIPITATION WILL CONTINUE TO OVERSPREAD THE AREA TODAY AS A LOW
PRESSURE SYSTEM APPROACHES THE REGION. THE LOW PRESSURE SYSTEM
WILL MOVE THROUGH THE AREA WITH AN ASSOCIATED COLD FRONT SWEEPING
THROUGH BY EVENING. THIS WILL ALLOW PRECIPITATION TO COME TO AN
END TONIGHT. HIGH PRESSURE WILL PROVIDE RATHER CHILLY TEMPERATURES
THROUGH THE END OF THE WEEK. A FEW SNOW SHOWERS WILL BE POSSIBLE
WEDNESDAY...AS THE COLD AIR IS REINFORCED.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
VERY ACTIVE WEATHER PATTERN CONTINUES TODAY WITH THE FOCUS ON
FREEZING RAIN ACRS THE NORTH EARLY AND POSSIBLE FLOODING LATER
TODAY.
MID/UPR LEVEL FLOW BACKS AHEAD OF S/W TRACKING FROM THE PLAINS
INTO THE MS VLY TDA. SFC WAVE OF LOW PRESSURE TO EJECT NE FROM THE
SRN PLAINS INTO THE LOWER MS VLY EARLY THIS MORNING AND INTO THE
SRN GREAT LAKES BY EVENING. AN ASSOCIATED SFC COLD FRONT WILL SWEEP
EAST ACRS ILN/S FA BY EARLY EVENING. NWP MODEL SOLNS ALL SHOW A
50-55KT STRENGTHENING AS IT PIVOTS INTO THE OHIO VALLEY THIS
MORNING. THIS IMPRESSIVE LIFT IS RESULTING IN WIDESPREAD
PRECIPITATION ACRS SRN INDIANA. THIS AREA OF PRECIP WILL PIVOT INTO
ILN/S FA AS THE REGION OF IMPRESSIVE LIFT DEVELOPS. AN AXIS OF
INSTBY DEVELOPS INTO NE AHD OF THE ADVANCING COLD FRONT. HAVE
INCLUDED MENTION OF THUNDER ALONG WITH MODERATE RAIN.
FAVORABLE MOISTURE TRANSPORT RESULTS IN PW/S INCREASING TO ABOVE
ONE INCH...WHICH IS ABOVE 200 PERCENT ABOVE NORMAL. NUMERICAL
MODEL SOLNS SHOW SOME PLACEMENT DIFFERENCES BUT SUGGEST A RAINFALL
OF 1 TO 1.5 INCHES WITH LOCALLY 2 INCHES POSSIBLE. ALONG WITH THIS
RAIN...RECENT SNOWFALL WILL MELT ADDING TO THE WATER TOTALS.
THEREFORE..HAVE ISSUED A FLOOD WATCH THRU 00Z FOR AREAS ALONG AND
SE OF I-71. BEST THREAT FOR FLOODING LOOKS TO BE IN THE LOWER
SCIOTO...OHIO BRUSH CREEK...THE LICKING AND LITTLE MIAMI BASINS.
AS THE PRECIPITATION HAS ADVANCED NORTH THIS MORNING IT HAS
ENCOUNTERED COLD AIR WITH THE PREDOMINANT WEATHER TYPE BEING
FREEZING RAIN. WINDS ARE HELPING ICE ACCUMULATION BUT WITH
TEMPERATURES RIGHT AROUND OR JUST BELOW FREEZING IS WORKING AS A
LIMITING FACTOR. HAVE ISSUED A WINTER WX ADVISORY THIS MORNING
FOR ICE ACCUMULATION OF A TENTH OF AN INCH OR LESS MAINLY ON
EXPOSED SFC/S PRIOR TO CHANGING TO ALL RAIN AROUND SUNRISE. MAY
HAVE TO CONTINUE ADVSY A LTL LONGER ACRS W CENTRAL OHIO WHERE THE
WARM UP IS SLOWER. WL MONITOR LATEST TEMPERATURE TRENDS. A BIG
TEMPERATURE GRADIENT WILL EXIST TODAY WITH HIGHS RANGING FROM THE
MID 40S NW TO NEAR 60 SE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
SFC COLD FRONT TO MOVES TO THE EAST THIS EVENING WITH LOW LEVEL
CAA ALLOWING COLDER AIR TO QUICKLY RUSH INTO THE AREA. SOME LIGHT
SNOW SHOWERS MAY BRIEFLY MIX IN ACROSS EXTREME NORTHERN PORTIONS
OF THE FA TONIGHT BEFORE PRECIPITATION EXITS THE AREA. TEMPERATURES
WILL DROP DOWN INTO THE MIDDLE 20S NW TO THE TO MIDDLE 30S SE.
NORTHWEST FLOW ALOFT WILL DEVELOP WITH SFC HIGH PRESSURE NOSING
INTO THE REGION ON TUESDAY. LOW LEVEL CAA WILL RESULT IN READINGS
AROUND 15 DEGREES BELOW NORMAL WITH HIGHS RANGING FROM THE MID 30S
NW TO THE MID 40S SE. CONDITIONS WILL BE BRISK ON TUESDAY WITH
WIND GUSTS UP TO 35 MPH.
THESE COLD TEMPERATURES WILL CONTINUE INTO TUESDAY NIGHT UNDER
PARTLY CLOUDY SKIES WITH LOW TEMPERATURES IN THE LOW/MID 20S
NW TO UPR 20S SOUTH.
A SECONDARY COLD FRONT WILL REINFORCE THE COLD AIR ON WEDNESDAY. A
FEW SNOW SHOWERS OR FLURRIES WILL BE POSSIBLE. HAVE LIMITED ANY
MENTION TO SLIGHT CHC AND ALLOWED A BRIEF MIX WITH A RAIN SHOWER
IN THE FAR SE. COLD HIGHS WILL CONTINUE TO BE ABOUT 15 DEGREES
BELOW NORMAL...RANGING FROM NEAR 30 NW TO THE LOWER 40S SE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
BELOW NORMAL TEMPERATURES BUT DRY CONDITIONS WILL PERSIST THROUGH
THE PERIOD. A SYSTEM WILL SLIDE SOUTH OF THE REGION ON FRIDAY WITH
MOST GUIDANCE STILL INDICATING THAT ITS EFFECTS WILL STAY SOUTH OF
THE FORECAST AREA. COOLEST READINGS WILL BE IN MID WEEK WITH SOME
MODERATION IN TEMPERATURES AS HEIGHTS RISE AND AIR MASS MODIFIES.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
WITH LOW PRESSURE MOVING TO SOUTHERN INDIANA...WE ARE
EXPERIENCING FLIGHT CONDITIONS AS LOW AS IFR IN RAIN SHOWERS.
THUNDERSTORMS ARE OCCURRING IN AN AREA OF ENHANCED LIFT AHEAD OF THE
LOW. RAIN WILL END FROM SOUTHWEST TO NORTHEAST STARTING AROUND
16Z. MVFR CEILINGS WILL PERSIST FOR SEVERAL HOURS AFTER THE RAIN
DEPARTS. CONDITIONS MAY IMPROVE TO VFR STARTING AROUND 06Z TUESDAY
AS HIGH PRESSURE MOVES IN...THOUGH CONFIDENCE IN THAT SCENARIO IS
NOT TOO HIGH DUE TO UNCERTAINTY IN LOW LEVEL MOISTURE FORECASTS.
OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 8 AM EDT THIS MORNING FOR OHZ026-
034-035-042>046-051>056-060>065-070>072.
FLOOD WATCH THROUGH THIS EVENING FOR OHZ054>056-062>065-
071>074-077>082-088.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ089>100.
IN...WINTER WEATHER ADVISORY UNTIL 8 AM EDT THIS MORNING FOR INZ050-
058-059-066.
FLOOD WATCH THROUGH THIS EVENING FOR INZ080.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...
AVIATION...CONIGLIOHazardous weather outlook, Mar 18, 6:56 AM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 656 AM EDT MON MAR 18 2013 INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-191100- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY- 656 AM EDT MON MAR 18 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-OHZ070-191100- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BUTLER- 656 AM EDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL RESULT IN RAINFALL AROUND AN INCH. THIS RAINFALL MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ080-KYZ089>100-OHZ063>065-071>074-077>082-088-191100- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-FAYETTE OH-PICKAWAY- FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 656 AM EDT MON MAR 18 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ054>056-062-191100- MADISON-FRANKLIN OH-LICKING-GREENE- 656 AM EDT MON MAR 18 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND MIAMI VALLEY OF OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 18, 7:23 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
723 AM EDT MON MAR 18 2013
KYZ100-OHZ073-074-081-082-088-181200-
LEWIS KY-ADAMS OH-HOCKING OH-PIKE OH-ROSS OH-SCIOTO OH-
723 AM EDT MON MAR 18 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCIOTO...ROSS...PIKE...
SOUTHERN HOCKING...EASTERN ADAMS AND EASTERN LEWIS COUNTIES THROUGH
800 AM EDT...
AT 718 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM SOUTH SALEM TO WAMSLEY TO 9 MILES WEST OF HARRIS...
MOVING EAST AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...THESE STORMS
HAVE RECENTLY PRODUCED MEASURED GUSTS IN EXCESS OF 45 MPH.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VANCEBURG...PIKE
LAKE...CAMP DIX...HEAD OF GRASSY...NORTH FORK VILLAGE...
CHILLICOTHE...PIKETON...LUCASVILLE...PORTSMOUTH...WAVERLY...ROSEMOUNT
AND NEW BOSTON.
ALSO...RARDEN...FRANKFORT...SANDY SPRINGS...KINNICONICK...BUENA
VISTA...OTWAY...TURKEY CREEK LAKE AND BOURNEVILLE ARE NEAR THE PATH
OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS...ESPECIALLY IN AREAS THAT SAW HEAVY SNOW YESTERDAY.
LAT...LON 3945 8332 3945 8228 3938 8229 3936 8274
3896 8280 3894 8275 3886 8275 3885 8265
3869 8269 3867 8276 3860 8274 3859 8275
3857 8282 3859 8285 3875 8288 3872 8302
3859 8307 3843 8323 3834 8322 3832 8335
BIANULocal storm report, Mar 18, 7:31 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
731 AM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM TSTM WND GST KFGX FLEMING-MASON APT 38.54N 83.74W
03/18/2013 M47 MPH MASON KY MESONET
&&
BINAULocal storm report, Mar 18, 8:16 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
816 AM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HEAVY RAIN 1 SW BROOKVILLE 39.41N 85.02W
03/18/2013 M1.25 INCH FRANKLIN IN TRAINED SPOTTER
&&
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 4:08 AM EDT | Flood Watch | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 14 hr |
| Mar 18, 6:53 AM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Owen and 1 more | 3 hr |
| Mar 18, 7:00 AM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Robertson | 3 hr |
| Mar 18, 7:19 AM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
| Mar 18, 1:14 PM EDT | Flash Flood Warning | ILN | Lewis | 3 hr |
| Mar 18, 1:18 PM EDT | Areal Flood Advisory | ILN | Mason | 3 hr |
| Mar 18, 4:15 PM EDT | Areal Flood Warning | ILN | Lewis | 5 hr |
| Mar 18, 1:49 AM EDT | Winter Weather Advisory | ILN | Auglaize, Butler, Champaign, Clark, Clinton, Darke and 17 more | 6 hr |
| Mar 18, 7:23 AM EDT | Special Weather Statement | ILN | Pike, Ross, Scioto | 37 min |
| Mar 18, 8:01 AM EDT | Areal Flood Warning | ILN | Butler, Hamilton | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.